Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 37, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 22, 2012, 5:02 AM MST. It took effect at Nov 23, 2012, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 5:02 AM MST (12:02 UTC)
- In effect from
- Nov 23, 2012, 12:00 PM MST
- Expired
- Nov 22, 2012, 7:27 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS75 KTFX 221202 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 502 AM MST THU NOV 22 2012 MTZ009-048-222200- /O.NEW.KTFX.HW.A.0037.121123T1900Z-121124T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 502 AM MST THU NOV 22 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND COULD BECOME STRONG BY EVENING. WINDS WILL DIMINISH LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THE POSSIBILITY OF HIGH WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: THE COMBINATION OF GUSTY WINDS AND SNOW IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED...POSSIBLY EVEN THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HIGHLIGHT PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
862 WWUS75 KTFX 222126 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MST THU NOV 22 2012 MTZ009-048-231200- /O.CON.KTFX.HW.A.0037.121123T1900Z-121124T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 226 PM MST THU NOV 22 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND COULD BECOME STRONG BY EVENING. WINDS WILL DIMINISH LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THE POSSIBILITY OF HIGH WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: THE COMBINATION OF GUSTY WINDS AND SNOW IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED...POSSIBLY EVEN THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HIGHLIGHT PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
988 WWUS75 KTFX 230227 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 727 PM MST THU NOV 22 2012 MTZ009-048-231300- /O.UPG.KTFX.HW.A.0037.121123T1900Z-121124T1200Z/ /O.NEW.KTFX.HW.W.0044.121123T1900Z-121124T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 727 PM MST THU NOV 22 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 5 AM MST SATURDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AFTERNOON... BECOMING STRONG AND GUSTY BY EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED LATE FRIDAY NIGHT BEFORE THEY BEGIN TO DIMINISH SATURDAY MORNING. HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: WESTERLY WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED. LOCALLY STRONGER WINDS ARE POSSIBLE THROUGH FAVORED CANYONS AND PASSES. * OTHER IMPACTS: THE COMBINATION OF GUSTY WINDS AND SNOW IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL LIKELY BE REDUCED THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HIGHLIGHT PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 22, 5:00 AM MST, 2 minutes earlier.
Area forecast discussion, Nov 22, 5:00 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MST THU NOV 22 2012 UPDATE TO AVIATION .DISCUSSION... TODAY THROUGH SATURDAY...A WEATHER DISTURBANCE WAS MOVING THROUGH SOUTHWEST MONTANA EARLY THIS MORNING AND BRINGING SCATTERED SNOW SHOWERS TO THE AREA. THE DISTURBANCE WILL BE INTO SOUTH CENTRAL MONTANA BY 6 AM SO WILL LEAVE THE LOW CHANCES OF SNOW AS IS. WILL ALSO CANCEL THE WINTER WEATHER ADVISORY FOR FAR SOUTHWEST MONTANA. TO THE NORTHEAST A CANADIAN WEATHER DISTURBANCE ALOFT WILL MOVE INTO NORTHEAST MONTANA THIS MORNING. ASSOCIATED MOISTURE SHOULD GIVE NORTHCENTRAL MONTANA A FEW SNOW SHOWERS. AT THE SURFACE A COLD FRONT WAS MOVING INTO CENTRAL MONTANA EARLY THIS MORNING. THE FRONT WILL CONTINUE MOVING SOUTH TODAY AND SHOULD END UP NEAR A LINE FROM NORTH OF HELENA TO NEAR BILLINGS BY LATE THIS AFTERNOON. LATER TODAY AN UPPER RIDGE WILL APPROACH WESTERN MONTANA. THIS UPPER RIDGE WILL THEN MOVE INTO THE FORECAST AREA ON FRIDAY. THIS WILL RESULT IN DRY WEATHER THROUGH FRIDAY WITH THE POSSIBLE EXCEPTION OF THE ROCKY MOUNTAIN FRONT. GUSTY SOUTHWEST WINDS WILL DEVELOP ALONG THE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT FRIDAY AND RESULT IN WARMER TEMPERATURES. THEN THE PATTERN CHANGES ONCE AGAIN FRIDAY NIGHT INTO SATURDAY AS THE UPPER RIDGE WEAKENS AND MOVES EAST AND IS REPLACED BY A STRONG MOIST WEST TO NORTHWEST FLOW ALOFT. SNOW WILL DEVELOP OVER THE WESTERN MOUNTAINS FRIDAY NIGHT AND CONTINUE INTO SATURDAY. THERE ARE SOME DIFFERENCES AMONGST THE MODELS ON JUST HOW MUCH SNOW WILL FALL. FOR SATURDAY ANOTHER CANADIAN COLD FRONT WILL SPREAD SOUTH. WILL GO WITH A CHANCE OF SNOW SHOWERS OVER THE NORTHERN PLAINS WITH A CHANCE OF RAIN SHOWERS FARTHER SOUTH. EXPECT AREAS OF SNOW OVER THE CENTRAL AND SOUTHWEST MOUNTAINS. NOW AS FOR HIGHLIGHTS OTHER THAN THAT MENTIONED ABOVE..WILL CONTINUE WITH THE WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR THE ROCKY MOUNTAIN FRONT THROUGH NOON TODAY. THE APPROACH OF THE UPPER RIDGE SHOULD END THE SNOW BY THIS AFTERNOON. WESTERLY FLOW ALOFT BECOMES STRONG FRIDAY AND CONTINUES THROUGH FRIDAY NIGHT. BESIDES THE STRONG FLOW ALOFT OTHER FACTORS FAVOR A MARGINAL HIGH WIND EVENT FOR THE ROCKY MOUNTAIN FRONT BY FRIDAY NIGHT. CONFIDENCE IS MODERATE FOR HIGH WINDS AT THIS POINT SO HAVE ISSUED A HIGH WIND WATCH. WITH AT LEAST GUSTY WINDS AND SNOW WILL MENTION BLOWING SNOW IN THE MOUNTAINS. BLANK SATURDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT FOR MOST OF THIS PERIOD. THIS HAS GIVEN ME THE CONFIDENCE IN THE FORECAST TO CONTINUE INCREASING THE CHANCE OF SNOW FOR THE SATURDAY NIGHT/SUNDAY PERIOD. THE MOIST WESTERLY FLOW ALOFT WILL SHIFT MORE NORTHWESTERLY AND BECOME MUCH COOLER BEGINNING SATURDAY NIGHT AS A SHORTWAVE TROUGH MOVES THROUGH MONTANA. THE INCREASED ENERGY GENERATED BY THIS SHORTWAVE WILL CAUSE MEASURABLE SNOW TO BECOME WIDESPREAD ACROSS THE TFX CWA...ESPECIALLY ALONG AND SOUTHWEST OF CUT BANK-TO-LEWISTOWN LINE AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA FROM CANADA WITH NORTHERLY UPSLOPE WINDS. SNOW MAY BECOME HEAVY AT TIMES IN THE MOUNTAINS. MOUNTAIN LOCATIONS COULD MAINLY RECEIVE SNOWFALL AMOUNTS OF 6 TO 10 INCHES WITH UP TO A FOOT POSSIBLE AT THE HIGHER PEAKS. LOWER ELEVATIONS WILL LIKELY RANGE FROM 1 TO 2 INCHES IN THE NORTHEAST (HILL/BLAINE COUNTIES) TO 3 TO 5 INCHES ALONG AND SOUTHWEST OF THE CUT BANK-TO-LEWISTOWN LINE. WINTER WEATHER HIGHLIGHTS WILL LIKELY BE NECESSARY FOR THIS PERIOD. THE CHANCE FOR SNOWFALL WILL THEN DECREASE AFTER SUNDAY NIGHT INTO MONDAY AS THE SHORTWAVE EXITS THE AREA. TEMPERATURES SHOULD ALSO COOL INTO THE 20S TO LOWER 30S FOR HIGHS ON SUNDAY/MONDAY WITH TEENS TO LOWER 20S FOR LOWS SUNDAY NIGHT. THIS IS A FEW DEGREES WARMER THAN PREVIOUSLY THOUGHT AS FORECAST MODELS ARE NOT AS AGGRESSIVE WITH THE COLD AIR AS WITH PREVIOUS RUNS. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN GRADUALLY BUILD BACK INTO THE AREA BEGINNING MONDAY NIGHT FOR LESS OF A CHANCE OF PRECIPITATION...BUT WEAK DISTURBANCES IN THE LINGERING NORTHWESTERLY FLOW WILL KEEP A CHANCE OF PRECIPITATION IN THE MOUNTAINS. TEMPERATURES WILL ALSO GRADUALLY WARM THROUGH THIS TRANSITION PERIOD AS BREEZY WESTERLY DOWNSLOPE WINDS REDEVELOP ACROSS THE AREA. HIGHS ARE EXPECTED TO BE BACK IN THE 40S MOST AREAS BY MID WEEK. COULSTON && .AVIATION... UPDATED 1200Z. VFR CONDITIONS ARE GENERALLY EXPECTED ACROSS THE TFX TERMINAL AREAS THROUGH AT LEAST 12Z FRIDAY. HOWEVER...BREEZY NORTHERLY UPSLOPE WINDS WITH LOW CLOUDS/FOG/FLURRIES HAVE SPREAD SOUTH OVER THE PLAINS OF NORTH CENTRAL/CENTRAL MONTANA BEHIND A CANADIAN COLD FRONT. IFR CONDITIONS ARE FAIRLY WIDESPREAD ACROSS THE AREA...MAINLY DUE TO THE CEILINGS. AM FORECASTING THE FRONT TO MOVE BACK OUT WITHIN AN HOUR OR TWO OF 18Z...ALLOWING GUSTY WESTERLY WINDS TO REDEVELOP AND MOVE THE LOW CLOUDS OUT OF THE AREA. HOWEVER...THERE IS A POSSIBILITY THAT THE FRONT/LOW CLOUDS MAY REMAIN IN PLACE THROUGH MOST OF THE AFTERNOON. REGARDLESS...AM EXPECTING THE AREA TO MOSTLY CLEAR OUT BY THIS EVENING. ACROSS SOUTHWEST MONTANA...A WEAK DISTURBANCE IN THE NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF SNOW SHOWERS AROUND THE AREA THROUGH ABOUT 16Z...BUT WITH LITTLE SIGNIFICANT DETERIORATION OF CONDITIONS. THE COLD FRONT SHOULD HANG UP NORTH OF KHLN...WHICH WOULD CONTINUE GUSTY WESTERLY WINDS ACROSS SOUTHWEST MONTANA. CLOUDS AND WINDS SHOULD THEN DECREASE THERE AFTER 00Z. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 32 25 52 38 / 10 0 0 10 CTB 27 19 48 32 / 10 0 0 10 HLN 39 20 44 31 / 10 0 0 10 BZN 37 14 44 25 / 10 0 0 10 WEY 28 10 34 19 / 10 0 0 10 DLN 34 17 44 30 / 10 0 0 10 HVR 23 13 42 29 / 20 0 0 10 LWT 29 19 50 34 / 10 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MST TODAY FOR ELEVATIONS ABOVE 5000 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK... NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...COULSTON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 21, 9:12 PM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 912 PM MST WED NOV 21 2012 MTZ009-014-048-221645- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 912 PM MST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL CONTINUE IN EFFECT UNTIL NOON MST THANKSGIVING DAY. STRONG GUSTY WESTERLY WINDS WILL DEVELOP FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT. THERE IS THE POSSIBILITY THAT HIGH WIND HIGHLIGHTS MIGHT BE NEEDED. THERE IS THE POTENTIAL FOR WIDESPREAD SNOW AND COLDER WEATHER THIS WEEKEND INTO EARLY NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-055-221645- MADISON-GALLATIN- 912 PM MST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE HEBGEN LAKE BASIN...THE LIONHEAD AND SOUTHERN MADISON RANGES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY FOR THE HEBGEN LAKE BASIN...THE LIONHEAD AND SOUTHERN MADISON RANGES WILL CONTINUE IN EFFECT IN EFFECT UNTIL NOON MST THANKSGIVING DAY. THERE IS THE POTENTIAL FOR WIDESPREAD SNOW AND COLDER WEATHER THIS WEEKEND INTO EARLY NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>013-044>047-049>054-221645- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 912 PM MST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR WIDESPREAD SNOW AND COLDER WEATHER THIS WEEKEND INTO EARLY NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.